Thunderstorm Wind, Hancock
- When
- June 11, 12:35 AM CST
- Where
- Hancock County, 2 mi NE of Ansley
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 30.250, -89.467
A mobile home was overturned and trees were blown down.
The remnants of Tropical Storm Allison moved over southeast Louisiana and south Mississippi during the night of June 10/11th and intensified. Some thunderstorms reached severe levels and produced damaging winds and short lived, weak tornadoes.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
The remnants of Tropical Storm Allison moved over southeast Louisiana and south Mississippi during the night of June 10/11th and intensified. Some thunderstorms reached severe levels and produced damaging winds and short lived, weak tornadoes. Heavy rainfall also accompanied the storms with 5 to 10 inches of rainfall reported overnight. Flash flooding developed in several areas of poor drainage in Harrison and Jackson Counties with roadways, and some structures flooded. An area in Gulfport near Brickyard Bayou was reported to have been hard hit with a large number of houses flooded. Flash flooding was also reported near Bluff Creak near Vancleave. Heavy rainfall caused flooding of streets and roadways in Hancock and Pearl River Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 10, 2:55 PM CST, 9 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
355 PM CDT SUN JUN 10 2001
...FLASH FLOOD/FLOOD WATCH IN EFFECT THROUGH TONIGHT WITH HEAVY
RAINFALL POSSIBLE THROUGH MONDAY...
REMNANTS OF ALLISON REMAIN THE WEATHER MAKER AND THE FORECAST FOCUS
THIS AFTERNOON. OUTFLOW BOUNDARY FROM EARLY MORNING RAIN AREA RACED
NORTH TODAY AND NOW RESIDES JUST NORTH OF OUR SOUTHWESTERN
MISSISSIPPI FORECAST COUNTIES. FORECAST PACKAGE WILL GO WITH AVN
PACKAGE FOR THE MOST PART BUT WILL DEFER TO THE ACCELERATION OF THE
TROPICAL SYSTEM AWAY FROM THE AREA ON MONDAY AS IT BEGINS TO FEEL
THE EFFECTS OF AN UPSTREAM KICKER RIDING ALONG THE EASTERN EDGE OF
THE WESTERN US RIDGE. FOR TIMING OF UPPER/MID LEVEL SYSTEM WILL GO
WITH VICINITY OF ATCHAFALAYA RIVER/BAY AT 06Z TONIGHT THEN HOUMA AT
12Z AND THEN BAY ST LOUIS MISSISSIPPI AREA AT 18Z MON THEN 00Z IN
SOUTHEASTERN MISSISSIPPI/WESTERN ALABAMA. WILL EXTRAPOLATE COMMA
AREA OF RAINFALL AND TIMING BASED ON THIS. WILL LEAVE FLOOD WATCH IN
EFFECT TONIGHT AND LEAVE POSSIBLE EXTENSION OF WATCH TO LATER SHIFTS
AS RAIN EVENT CONTINUES TO DEVELOP. EXTENDED PACKAGE SEES SOUTHERLY
FLOW MAINTAINED THROUGH EXTENDED AND WILL TREND TOWARD CLIMATE OF
SUMMER WITH SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.
MCB 070/080/069/086 8944 BTR 072/080/070/087 8944
MSY 074/080/071/086 +954 GPT 073/080/071/084 u7964
.NEW...SMALL CRAFT ADVISORY FOR SW PASS TO ATCHAFALAYA RIVER OUT
60NM.
LA...FLASH FLOOD/FLOOD WATCH LAZ034>040-046>050-056>070.
MS...FLASH FLOOD/FLOOD WATCH MSZ068>071-077-080.
13LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1010 PM CDT SUN JUN 10 2001 ...A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AS WELL AS ADJOINING COUNTIES OF MISSISSIPPI... .SYNOPSIS... THE CENTER OF LOW PRESSURE ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ALLISON WAS OVER ATCHAFALAYA BAY AT 10 PM. DEEP TROPICAL MOISTURE WILL CONTINUE TO BRING SCATTERED TO AREAS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE CENTRAL GULF COAST REGION TONIGHT. .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AFTER MIDNIGHT. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY RAINFALL. IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 30 MILES AN HOUR ARE ALSO POSSIBLE. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT LIKELY ALTHOUGH AN ISOLATED TORNADO MAY OCCUR WITH THE STRONGER STORMS. .HEAVY RAIN AND FLOODING... SOME AREAS MAY RECEIVE AN ADDITIONAL 2 TO 3 INCHES OF RAINFALL PARTICULARLY NEAR THE COAST. HEAVY RAIN ON ALREADY SATURATED GROUND WILL LIKELY CAUSE FLOODING. .ACTIONS...REFER TO THE LATEST FLOOD RELATED WATCHES...WARNINGS AND STATEMENTS. THE ACTIVATION OF STORM SPOTTERS MAY BE NEEDED IF ORGANIZED THUNDERSTORM DEVELOPMENT IS OBSERVED. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
10 thunderstorm wind, 3 tornado, 2 flood, 2 flash flood. Local standard time, as filed.
A mobile home was overturned and trees were blown down.
Trees were blown down in several locations.
A roof was blown off of a house.
A tornado touched down on intermittent patch in rural Hancock County. Several houses suffered minor damage, several large trees were blown down as well as large tree branches. A barn was also damaged.
Wind damage to trees reported.
Several trees were blown down and a mobile home overturned.
Thirteen roads in the county were blocked by fallen trees.
A tornado touched down for a short distance and caused roof and siding damage to 10 houses.
A barn was damaged and several cars damaged.
A tree was blown down.
A weak tornado snapped off tree tops.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyThe tornado archive for Mississippi, 2001Warnings in Mississippi, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256226, 5256233, 5256235, 5256236, 5256237, 5256232, 5256223, 5256231, 5256225, 5256224, 5256234, 5256238, 5256222, 5256230, 5256227, 5256229, 5256228.